Hail, Roger Mills
- When
- June 16, 6:32 PM CST
- Where
- Roger Mills County, Dempsey
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.517, -99.817
14 thunderstorm wind, 9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 12:53 PM CST, 5 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 153 PM CDT FRI JUN 16 2006 .DISCUSSION... THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE BY THE TIME IT REACHES THE CENTRAL THIRD OF THE PANHANDLES LATE THIS AFTERNOON. SOME OF THESE MAY MOVE INTO WESTERN OK BY MID-EVENING. THE APPROACHING UPPER TROUGH, INCREASED DEEP-LAYER MOISTURE, AND A LOW LEVEL JET OVERNIGHT SHOULD GENERATE SHOWERS AND THUNDERSTORMS IN A LARGER AREA OF RAIN OVER THE WESTERN HALF OF OK AND ADJACENT PARTS OF TX. WEAK UPPER FLOW FROM THE SOUTHWEST AND A STRONGER SOUTH TO SOUTHWEST LOW LEVEL JET WILL HELP MAINTAIN THIS COMPLEX OF RAIN THROUGH THE NIGHT. SOME TRAINING IS EXPECTED. AS THIS AREA MOVES INTO CENTRAL OK SATURDAY MORNING, THERE MAY BE A LULL IN THE GENERAL RAIN BEFORE THE UPPER TROUGH MOVES INTO OK SATURDAY NIGHT. THIS WILL LESSEN THE MOVEMENT OF RAIN AND ALLOW HEAVY RAINFALL IN PARTS OF CENTRAL OK SATURDAY NIGHT INTO SUNDAY MORNING. SMALL AREAS MAY HAVE FLOODING PROBLEMS BY SUNDAY MORNING, BUT OVERALL, FLOODING IS NOT EXPECTED AS THE RAINS TONIGHT AND SATURDAY NIGHT SHOULD BE LARGELY IN DIFFERENT AREAS. THE UPPER LOW IS FORECAST TO MOVE SLOWLY INTO WESTERN AR OR NORTHEAST TX THROUGH TUESDAY, WITH ATTENDANT LOW POPS IN SOUTHEAST AND SOUTH CENTRAL OK. THE REST OF THE WEEK APPEARS TO BE DRY WITH AN UPPER RIDGE BUILDING FROM THE SOUTHWEST. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 82 69 86 / 50 80 60 40 HOBART OK 70 84 67 89 / 70 50 40 30 WICHITA FALLS TX 72 87 70 88 / 50 60 60 40 GAGE OK 67 82 64 89 / 80 40 30 20 PONCA CITY OK 70 81 67 85 / 50 70 60 60 DURANT OK 72 86 71 85 / 30 60 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT FRI JUN 16 2006
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CDT FRI JUN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND MOST OF WESTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM BRAMAN... TO PIEDMONT...
TO WAURIKA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 2 AM.
IMPACTS...
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF GOLFBALLS ARE
POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THIS EVENING.
DISCUSSION...
THUNDERSTORMS DEVELOPED ON FRIDAY OVER THE CENTRAL AND SOUTHERN HIGH
PLAINS... IN ADVANCE OF A SLOW-MOVING UPPER-LEVEL LOW. THE LOW WAS
CENTERED OVER SOUTHEASTERN COLORADO AS OF EARLY THIS EVENING... AND
WILL MOVE SLOWLY EAST INTO KANSAS TONIGHT. AHEAD OF THIS SYSTEM...
THUNDERSTORMS WILL MOVE EAST ACROSS WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS THIS EVENING... AND INTO CENTRAL OKLAHOMA AND NORTH
CENTRAL TEXAS AFTER DARK. SHEAR AND INSTABILITY WILL SUPPORT
ORGANIZED SEVERE THUNDERSTORMS THIS EVENING. THE STORMS WILL LIKELY
ORGANIZE INTO A LINE AND MOVE EAST OVERNIGHT... REACHING EASTERN
OKLAHOMA BY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE LIKELY WITH THUNDERSTORMS ACROSS THE
SLIGHT RISK AREA TONIGHT AS STORMS REDEVELOP OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SATURDAY ACROSS MUCH OF
OKLAHOMA AND WESTERN NORTH TEXAS. A FEW OF THESE STORMS COULD BE
SEVERE... ESPECIALLY SATURDAY AFTERNOON. THUNDERSTORM CHANCES
CONTINUE THROUGH TUESDAY. HOWEVER CHANCES OF SEVERE WEATHER WILL
REMAIN LOW AFTER SATURDAY.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL ASSOCIATED WITH THE SLOW MOVING UPPER LOW COULD
RESULT IN LOCALIZED FLOODING LATE SATURDAY INTO SUNDAY... ESPECIALLY
ACROSS PORTIONS OF SOUTHERN AND SOUTHEASTERN OKLAHOMA.
JAMES/24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 612 PM CDT FRI JUN 16 2006 OKZ014-021-162345- ROGER MILLS OK-BECKHAM OK- 612 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED OVER WHEELER COUNTY... OR ABOUT 18 MILES WEST OF SWEETWATER... AT 612 PM CDT ...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL LIKELY BE MOVING INTO ROGER MILLS AND NORTHERN BECKHAM COUNTIES AROUND 630 PM. PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 633 PM CDT FRI JUN 16 2006 OKZ009-170000- ELLIS OK- 633 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. STRONG THUNDERSTORMS WERE LOCATED FROM 10 MILES WEST OF SHATTUCK TO 20 MILES SOUTHWEST OF ARNETT AT 633 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS TO NEAR 50 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT FRI JUN 16 2006 OKZ033-034-170045- GREER OK-HARMON OK- 721 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF VINSON AT 721 PM CDT...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. CJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 728 PM CDT FRI JUN 16 2006 OKZ004-010-015-170100- HARPER OK-WOODWARD OK-DEWEY OK- 728 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...HARPER AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTH OF WOODWARD TO 3 MILES NORTHEAST OF LEEDEY AT 728 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 55 MPH ARE LIKELY WITH THESE STORMS. PEOPLE IN DEWEY...HARPER AND WOODWARD COUNTIES...INCLUDING THE CITY OF WOODWARD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CJS
The Altus AFB radar (KFDR), 149 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
14 thunderstorm wind, 9 hail. Local standard time, as filed.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured by the Oklahoma mesonet.
Several pieces of farming equipment were blown across a field and through a fence.
A few power poles and many tree limbs were downed. A few roofs sustained minor damage.
Power lines were downed.
Hail was reported covering the ground near the intersection of Dempsey Road and Highway 283.
Power lines were downed near the river.
Small hail was also reported.
Some tree limbs were downed.
A patio cover was blown apart. Several small trees were also downed.
Power poles were downed.
Wind gust was measured by the KHBR ASOS near Hobart.
Wind gust was measured by the Oklahoma mesonet.
Wind gust was measured at Tinker Air Force Base (KTIK).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515187, 5515188, 5515189, 5515190, 5515191, 5515192, 5515193, 5515194, 5515195, 5515196, 5515197, 5515207, 5515198, 5515199, 5515200, 5515201, 5515208, 5515202, 5515209, 5515203, 5515204, 5515205, 5515206.